Pain Management Community
Oxy and Subox Withdrawals AFTER detox?!
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Oxy and Subox Withdrawals AFTER detox?!

HELP.
I was in rehab....I checked myself in.  I was taking 6 to 7 of the 30mg oxycodones per day (from pain management....I'm 'not addicted but dependent' according to the doc bc I took as prescribed....yea whatever.  I'm effing addicted.  So I took them for only about 3 months, but I have a VERY addictive personality and can do something once and be hooked.  Two weeks ago I went to the ER with withdrawal symptoms, and a dr wrote a rx for suboxone with the pretense that I sign something saying I will go to his office in 3 days. (He only gave me 3 days worth of suboxone.) So I went in on a Thursday and we talked.  He said "You basically have three options.  You can check yourself into rehab, you can be on suboxone or subutex (kind of the same thing, just one contains another ingredient), or you can just suffer."  He wrote me a rx for 4 days (enough to get me through the weekend and make a decision.  I talked to my husband and MIL and I decided to check into rehab.  Monday evening I was FINALLY admitted (the process took 7hrs).  I know that suboxone has a 37hr half live and it takes a while to get out of your system.  But when I went to rehab I was VERY determined that I did not want any more opioids.  My dr rx'd phenobarbitol (which is for seizures), Valium (for the anxiety), Bentyl (for the stomach cramps), a muscle relaxer (for the leg cramps, Ativan (for break through anxiety), and a multi vitamin and magnesium.  I was there 5 days.  I left on Friday.  And to be completely honest, I thought I was ready to go.  I thought I had gone through the worst of it.  I was wrong.  Now I find myself detoxing still at home.  I have horrible diahrea and nausea and stomach cramps.  The good news is my dr rx'd the Valium, Phenobarbitol, Bentyl, and put me on Zofran (for anxiety or depression, but it has to build up in your system....I have a preexisting anxiety disorder).  So My question is, how long does this last?   Some help please!!  I have three little kids that depend on me and I cannot function like this. TIA!!
10 Comments Post a Comment
Blank
Avatar_f_tn
Hi there...

I just wanted to suggest that you post this over on the Addiction and Substance abuse forum as this particular forum is for those with chronic pain issues. So you won't find many people here that have any experience with being addicted to meds or detoxing off of them.

Not that you aren't welcome in both places...just that you will get so many more responses and helpful suggestions on that particular board as many have been where you are.

Good luck..
Blank
Avatar_m_tn
hello flutterby and welcome to this forum! i think you are very smart to post here and a good idea to post at the addiction forum (where you get a little different perspective). We need all the advice we can get.
     Be aware that a few of the folks at this forum want to make sure you know that there is a difference between addiction and "dependence" and i somewhat agree. I see that you are aware of this. I do think it is possible they are in denial especially when they "protest too much" to paraphrase shakespeare. Watch out for people's  subtle judgments and directive pronouncements--however it is important to glean from them what you can use in your own program. They are just trying to help.
    My definition of chronic pain includes anxiety issues for sure---some of us would rather have physical pain!! So you do qualify flutterby and i think you as a mom of 3 could have something of great value to add to our conversation. Please feel free to do so here. I am a dad of three girls so i can relate. Sorry about the anxiety hon ( hon? i just started saying that to everybody
--i'm 65--i guess it comes with age? HA!  
     NOW to answer your ?.   As always it depends on the person(numerous variables) and a part of it has to do with expectations so i usually suggest to research the fundamentals so you can be safe. And--most important and it sounds like you can do it--with your doctor as partner.  OK? great advice is on All these forums so make use of it flutterby. I look forward to hearing from you again. Depending on age of kids you might be able to talk to them about it because they will of course know "something" is up!
     Take mini-breaks--0-take a relaxing breath--smile on purpose (it works) and please post.    om    don
Blank
Avatar_n_tn
I didn't abuse the oxycodone at all, and I was with pain management, which I why I posted here.  I was MY DECISION to stop taking them because I began to realise I could not function normally without them, and that's definitely not a feeling I like.  I am not 'addicted' and I wasn't 'getting high'.
I have cancer.  That's a chronic pain issue.  That's why I was in pain management, and decided I would rather do it holistically rather than depend on meds.  
Blank
Avatar_f_tn
I was just going by what you wrote in your first post as you even scoff at the Drs. for saying you aren't addicted and you say you absolutely are...and then you say you have a very addictive personality and said you get hooked easily after doing something once...

And even if you are now saying you aren't addicted....they are happy to help over on the other board about detoxing and how to do so. So, you don't have to be an addict to post over there but people on this board don't have much experience in detoxing off of medication or going to rehab.

Just trying to get you the best suggestions and help from people.



Blank
Avatar_m_tn
there are other many things you can try and some of them are actually fun. And some (like clapping-0--laughing out loud for no reason-just start and it becomes real--screaming loud all of you--don't scare the dogs!)  ck out on chronic pain couch where many many cool things are there for you to try. Or there are uplifting spiritual places to discover--songs talks etc. explore and let us know what works for you.  we will too! Positive overcomes negative--we just need to get
that ball rolling a little.  
    hey--short aside--how old are your children?  And is there a book "flutterby"?   Keep in touch--i am rooting for you.
Blank
Avatar_n_tn
My kids are 2, 7, and 8.  My dr called me on his cell today to check on me, and called in more phenobarb for me.  I am STILL in withdrawal, and it's been almost two  weeks total.  I literally haven't left the sofa except to run to the pharmacy to get multivitamins, magnesium, soup, the rx's, and go potty.  I am miserable.  
My dr said it could be because of the cancer.
Or he also suggested it's because of a genetic mutation on a gene (idk which one MR1 something?) that causes redheads to feel pain and other things differently.  And that would have some thing to do with the opioid withdrawals.  I don't get it.  I was taking 6 to 7 of the 30mg oxycodones per day (exactly as the dr rx'd) for about 3 months.  WHY is withdrawal so long??
Blank
Avatar_m_tn
hey flutter! we all react to wds different so hang in there. You are too far in--too much suffering--to give it all up now and have to start all over again later. One morning soon you will take a fresh breath and realize the worse of wds are over. Wow! And yes it is worth it. For many the thing that seemed to help a lot was to just effing get moving. Move anything---go to a swimming pool and rock out in the water or  just float.  go swing at the playground---just do anything but lay there. It seems impossible to get going i know---dizzy--sick stomach--it all hurts etc.  BUT get moving anyway.  I am rooting even harder for all of us in this boat.  Om   yogadon
Blank
Avatar_f_tn
hey love, been there, hated that..Hang in there-and I wanted to addd that I have had some pain relief from the marinool rx'd for not eating enough and that is not physically addictive so less scary!
Blank
Avatar_m_tn
how is it for you today flutterby---please check in with your cheerleaders and let us know. Whatever it is! ok? OM   yogadon
Blank
Avatar_f_tn
I think the anxiety issues  seem to make me almost scared, and I know how hard it is to act normal when you don't FEEL normal, and you have children.  I think the mental aspects of not having your pain meds, for whatever reason, causes anxiety for me, and I have a hard time just SEEMING normal! I was without my pain meds for almost 3 weeks, and it wasn't the withdrawals that I felt, I was nervous, and I couldn't function around my grandson. I am back on my pain meds, got them yesterday, and I still have pain, and am anxious! I take Valium for my panic attacks, (and anxiety attacks, same thing for me), Give me pain over anxiety any day! I hope by now you are feeling better, and functioning. I truly believe you will be back to normal soon, and I am sorry that you have cancer. It may get to the point you NEED the pain medications, what will you do then?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Pain Answerers
Avatar_m_tn
Blank
trixy71
1855076_tn?1337118903
Blank
marycarmel
MA
Avatar_f_tn
Blank
JadedSweetheart
CA
Avatar_m_tn
Blank
philnoir
Four Corners area, CO
1193998_tn?1265121197
Blank
carolanivey
OH
Avatar_m_tn
Blank
Nate1023
Philippines